Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Spotting and pill effectiveness

 - UBBFriend: Email this page to someone!    
Author Topic: Spotting and pill effectiveness
Nomada90
Neophyte
Member # 47015

Icon 1 posted      Profile for Nomada90     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi,
I just had a quick question to ask you:
I've just started about a week and a half ago a low dose birth control pill and am still spotting.
I've taken this pill before and actually felt that it worked for me. I did spot at the beginning, but fortunately the spotting subsided after a few days.
I've just noticed though that this time around I'm spotting longer than usual...
I was wondering whether the spotting would affect the pill's effectiveness.
I've read in some posts that it doesn't, yet I read this information on a website called http://www.contracept.org/medfaq.php where it states when referring to spotting that: "Spotting is an indication of decreased pill effectiveness, so some doctors recommend using a back-up method should spotting occur. "
I'm a little concerned because I'm currently studying abroad and don't want to have to deal with this kind of issue. Is it then true that spotting does lower the effectiveness of the pill?

Posts: 33 | From: USA | Registered: May 2010  |  IP: Logged | Report this post to a Moderator
atm1
Scarleteen Volunteer
Member # 37835

Icon 1 posted      Profile for atm1     Send New Private Message       Edit/Delete Post   Reply With Quote 
Spotting isn't a sign of decreased pill effectiveness according to pill manufactures, so I don't believe that it is something to be concerned about.

However, if you just started taking this pill a week and a half ago, it is entirely possible that it is not effective yet. We recommend waiting one full cycle before relying on the pill alone.

If the spotting doesn't go away in another week or so, give your doctor a call. I don't think that spotting a week and a half in is unusual at all, but if it continues for just about the entire cycle, then you want to at least check in with your healthcare provider.

Posts: 2262 | From: in transition | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
Nomada90
Neophyte
Member # 47015

Icon 1 posted      Profile for Nomada90     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you very much atm1 for your quick reply and for reassuring me! I appreciate it!
Posts: 33 | From: USA | Registered: May 2010  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3